Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 377, NWS Fort Worth, TX

July 23, 2007Parker County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 23, 2007, 5:58 PM CDT for Parker County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 23, 2007, 5:58 PM CDT (22:58 UTC)
Expired
Jul 23, 2007, 9:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:00 PM CDTFLASH FLOOD2 W Aledo, TXUNDERWOOD AND JENKINS STREETS CLOSED WEST OF ALEDO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1147 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 232300
FFWFWD
TXC367-240200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT MON JUL 23 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN PARKER COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR ALEDO...OR ABOUT 8 MILES
  WEST OF WHITE SETTLEMENT...MOVING SOUTH AT 5 MPH. OTHER STRONG 
  STORMS WILL MOVE SOUTH INTO NORTHEAST PARKER COUNTY AND WILL ALSO 
  PRODUCE ADDITIONAL HEAVY RAINFALL. TWO TO THREE INCHES OF RAIN HAS 
  FELLEN IN THE ALEDO AND WILLOW PARK AREAS...AND AN INCH OR MORE OF 
  ADDITIONAL RAIN IS POSSIBLE. HIGH WATER WAS REPORTED OVER ROADS 
  JUST EAST OF WILLOW PARK.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ANNETTA

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS 
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3298 9755 3299 9781 3256 9794 3257 9752

$$

07/BB
2 follow-up statements
000 
WGUS74 KFWD 240019
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT MON JUL 23 2007

TXC367-240200-
PARKER TX-
717 PM CDT MON JUL 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EASTERN PARKER COUNTY...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAIN OVER MUCH OF EASTERN PARKER COUNTY. 
ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED OF THE WARNING AREA...THE 
ADDITIONAL RUNOFF...ON TOP OF 2 TO 4 INCHES OF RAIN THAT FELL 
EARLIER...WILL CONTINUE THE THREAT OF FLASH FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
PARK...WEATHERFORD...SPRINGTOWN...RENO AND HUDSON OAKS

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3298 9755 3299 9781 3256 9794 3257 9752

$$
000 
WGUS74 KFWD 240151
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
851 PM CDT MON JUL 23 2007

TXC367-240201-
PARKER TX-
851 PM CDT MON JUL 23 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR EASTERN
PARKER COUNTY...

THE HEAVY RAIN HAS ENDED ACROSS PARKER COUNTY. CONTINUE TO BE 
CAUTIOUS OF PONDING AND RESIDUAL FLOODING ON SECONDARY ROADWAYS.

LAT...LON 3298 9755 3299 9781 3256 9794 3257 9752

$$

SCHULTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:20 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 23, 3:20 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT MON JUL 23 2007

.SHORT TERM...
THUNDERSTORMS HAVE DEVELOPED AS EXPECTED IN THE VICINITY OF A WEAK
FRONTAL BOUNDARY ACROSS WESTERN PORTIONS OF THE CWA IN A VERY
UNSTABLE ATMOSPHERE WITH CAPES IN EXCESS OF 3000 J/KG AND
NEGLIGIBLE CIN. WEAK VERTICAL SHEAR HAS RESULTED IN MULTICELL
STORMS...AND PRECIPITABLE WATER VALUES IN EXCESS OF 1.7 INCHES
SUGGESTS LOCALIZED 1 TO 2 INCH/HOUR RAINFALL RATES ARE POSSIBLE.
CLUSTER OF STORMS OVER SOUTHERN OKLAHOMA WILL MOVE SOUTHWEST INTO
MONTAGUE COUNTY AND MAY LEAD TO ADDITIONAL HEAVY RAINFALL THROUGH
EARLY EVENING GIVEN SEVERAL STRONG STORMS ALREADY ACROSS THAT COUNTY.
FRONTAL BOUNDARY WILL CONTINUE TO WEAKEN TONIGHT AND TUESDAY...BUT
WILL KEEP LOW POPS IN THROUGH TUESDAY ACROSS WESTERN CWA WHERE
INSTABILITY WILL BE MAXIMIZED IN AREA OF WEAK CIN. STAYED CLOSE
TO MAV TEMPS TONIGHT AND TUESDAY.

/07

&&

.LONG TERM...
WILL KEEP LOW POPS IN THE FORECAST FOR SOUTHERN ZONES WEDNESDAY
AFTN AS UPPER SHEAR AXIS PROGGED FROM SW TX INTO NORTHERN LA
KEEPS DEEPER MOISTURE CONFINED TO KMKN - KPSN VICINITY. SHEAR
AXIS WEAKENS BY THURS/FRI...BUT SOUTHERLY LOW LEVEL FLOW BECOMES
BETTER ESTABLISHED...AND THE DEEPER MOISTURE SHOULD LEAD TO WIDELY
SCT AFTN/EVE TSTORMS MOST AREAS FRIDAY INTO SATURDAY. GFS DEPICTS
A WEAKENING AND A WESTWARD SHIFT TO THE UPPER RIDGE OVER THE
WEEKEND...WITH A FRONTAL BOUNDARY MOVING INTO RED RIVER REGION.
WILL CONTINUE WITH LOW POPS FOR AFTN/EVE STORMS INTO THE WEEKEND
AND EARLY NEXT WEEK...BUT FORECAST WILL NOT REFLECT ANY ENHANCED
POPS IN ASSOCIATION WITH THE FRONT AT THIS TIME.

TEMPERATURES EXPECTED TO REMAIN GENERALLY IN THE LOW-MID 90S FOR
HIGHS AND UPPER 60S TO MID 70S FOR LOWS THROUGH THE WEEKEND. /09

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  93  70  93  72 /  10  10  10  10  10
WACO, TX              68  93  68  93  69 /  10  10  10  20  20
PARIS, TX             64  92  66  93  70 /  10  10  10  10  10
DENTON, TX            68  93  66  93  71 /  10  10  10  10  10
MCKINNEY, TX          63  92  65  93  71 /  10  10  10  10  10
DALLAS, TX            72  93  71  93  72 /  10  10  10  10  10
TERRELL, TX           66  92  67  93  70 /  10  10  10  10  10
CORSICANA, TX         67  92  69  93  70 /  10  10  10  20  20
TEMPLE, TX            68  93  69  91  69 /  10  20  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/09
Hazardous weather outlook, Jul 23, 3:55 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT MON JUL 23 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
355 PM CDT MON JUL 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT MAINLY ALONG
AND WEST OF INTERSTATE 35. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...HOWEVER THE STRONGER STORMS THROUGH THIS EVENING MAY
PRODUCE LOCALIZED 1 TO 2 INCH RAINFALL AMOUNTS AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE WEEK.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS EVENING WEST OF
INTERSTATE 35.

07/BB

In the hours before

Special weather statement, Jul 23, 3:20 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT MON JUL 23 2007

TXZ117-232045-
PARKER TX-
320 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PARKER COUNTY

AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF WEATHERFORD...MOVING SOUTH AT
10 MPH. A SECOND STRONG THUNDERSTORM WAS DEVELOPING NEAR
WEATHERFORD...ALSO MOVING SOUTH AT 10 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE WEATHERFORD.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3297 9773 3300 9795 3261 9796 3262 9771
Special weather statement, Jul 23, 4:34 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT MON JUL 23 2007

TXZ131-232200-
HOOD TX-
434 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  HOOD COUNTY

AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF GRANBURY...MOVING SOUTH AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRANBURY AND OAK TRAIL
SHORES. BOATERS ON LAKE GRANBURY SHOULD MOVE TO SAFE HARBOR BEFORE
THIS STORM APPROACHES.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3259 9770 3259 9799 3229 9796 3233 9766

07/BB
Special weather statement, Jul 23, 4:46 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT MON JUL 23 2007

TXZ102-232215-
WISE TX-
446 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN WISE COUNTY

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
BRIDGEPORT TO 8 MILES WEST OF BRIAR...MOVING SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...BOYD...BRIDGEPORT
AND CHICO.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF-INCH
SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3343 9794 3301 9790 3300 9751 3336 9769

07/BB
Local storm report, Jul 23, 5:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT MON JUL 23 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND GST     5 W BOYD                33.08N  97.65W
07/23/2007  MMM62 MPH        WISE               TX   FIRE DEPT/RESCUE

            COTTONDALE FIRE DEPT MEASURED 62 MPH WIND GUST
Special weather statement, Jul 23, 5:19 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT MON JUL 23 2007

TXZ133-232245-
JOHNSON TX-
519 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN JOHNSON COUNTY

AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
RAPIDLY DEVELOPING STRONG THUNDERSTORM JUST NORTHWEST OF CLEBURNE...
MOVING SOUTH AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE...GODLEY AND
CLEBURNE STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3246 9746 3244 9761 3221 9757 3224 9726

07/BB
Special weather statement, Jul 23, 5:24 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT MON JUL 23 2007

TXZ117-232300-
PARKER TX-
524 PM CDT MON JUL 23 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN PARKER COUNTY

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF BENBROOK...MOVING SOUTH AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...HUDSON
OAKS AND WILLOW PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3280 9752 3278 9773 3255 9772 3256 9752

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:41 PM CDTSpecial Weather StatementFWDPalo Pinto34 min
Jul 23, 2:52 PM CDTSpecial Weather StatementFWDMontague23 min
Jul 23, 3:04 PM CDTSpecial Weather StatementFWDHamilton26 min
Jul 23, 3:05 PM CDTSpecial Weather StatementFWDMills25 min
Jul 23, 3:20 PM CDTSpecial Weather StatementFWDParker25 min
Jul 23, 4:34 PM CDTSpecial Weather StatementFWDHood26 min
Jul 23, 4:46 PM CDTSpecial Weather StatementFWDWise29 min
Jul 23, 5:19 PM CDTSpecial Weather StatementFWDJohnson26 min
Jul 23, 5:24 PM CDTSpecial Weather StatementFWDParker36 min
Jul 23, 6:29 PM CDTSpecial Weather StatementFWDTarrant31 min
Jul 23, 6:36 PM CDTFlash Flood WarningFWDTarrant3 hr
Jul 23, 6:44 PM CDTFlash Flood WarningFWDBosque, Hill3 hr
Jul 23, 6:49 PM CDTSpecial Weather StatementFWDTarrant26 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.